A functorial approach to the one-variable jones polynomial

R. J. Lawrence*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

16 Scopus citations

Abstract

In this paper, a representation of the category of tangles will be given, which has a natural meaning in terms of certain twisted homology groups. The representation is demonstrated explicitly in terms of a presentation of this category found by Turaev. The invariant of links obtained is identified with the one-variable Jones polynomial via the skein relation, and some remarks are made on how the procedure can be extended to give the two-variable Jones polynomial.

Original languageAmerican English
Pages (from-to)689-710
Number of pages22
JournalJournal of Differential Geometry
Volume37
Issue number3
DOIs
StatePublished - May 1993
Externally publishedYes

Fingerprint

Dive into the research topics of 'A functorial approach to the one-variable jones polynomial'. Together they form a unique fingerprint.

Cite this